MAUDE Adverse Event Report: BD INFUSION THERAPY SYSTEMS INC. S.A. DE C.V. BD INTRODUCER INTROSYTE-N; INTRODUCER, CATHETER

BD INFUSION THERAPY SYSTEMS INC. S.A. DE C.V. BD INTRODUCER INTROSYTE-N; INTRODUCER, CATHETER
Catalog Number 384021
Medical Device Problem Code Break (1069)
Health Effect - Clinical Codes Insufficient Information (4580); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/21/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that bd introducer introsyte-n wing broke during removal attempt.The following information was provided by the initial reporter: inserted a picc using a bd introsyte-n introducer.When i went to snap the introducer to peel the catheter away from the picc one wing of the introducer broke off.I was unable to peel the introducer away from the picc.As a result, the picc was dressed with the introducer remaining on the line.Myself and an nicu picc rn went to assess this line earlier this morning.We were able to remove the rest of the introducer from the line.However, after re-dressing the picc, it was noted to be leaking under the new dressing (immediately after placement) with the integrity of the line likely compromised by the many manipulations trying to remove the malfunctioning introducer.The infant is on critical medications and it took 4 piv attempts to re-site peripheral access.Once a piv was established, the leaking picc line was removed (without complication).This infant will now need another procedure for central access.On (b)(6) 2025 customer response: "the insertion note details: 2.0fr vygon picc placed in r antecubital vein.Lot#: 24g016d.Line trimmed to 21cm.Inserted to 17cm.Very deep upon initial x-ray.Dressing removed, found internal length to be at 16cm.Line pulled back by 2.5 cm.Current external length is 7.5cm.Upon inserting the picc the introducer did not tear away properly.The introducer remains on the external part of the line.2.What were the critical medications the patient was receiving? at the time of the event, the infant was a 9 day female with valvar pa-ivs with no rvdcc and tripartite rv, on pge.The critical medications noted were the pges to maintain the duct for circulation.3.Was there any delay in medication administration? not immediately quantifiable.The leaking picc line was left in situ with pges running (with the assumption that some amount of medication was still being delivered) until a piv could be established.There were no hemodynamic changes in the time between the leaking was noted in the picc and the time a new piv was secured.4.Did the patient have a new picc line placed? yes.The infant went to interventional radiology to have a new line inserted the following day.(leaking line removed on (b)(6) 1035, igt picc line placed on (b)(6) 1127).".
 
Additional Manufacturer Narrative
H.3.A follow up mdr will be submitted if additional information, a device evaluation, or a device history review is completed.
 
Event or Problem Description
Customer response on 14-jul-2025.While the safety incident includes details about the associated central line, the introducer failed to split as expected during line insertion.This resulted in difficulty removing the introducer (bd product) from around the picc line, causing damage to the picc line and subsequent new line insertion.
 
Additional Manufacturer Narrative
Investigation results: our quality engineer inspected the 2 photos submitted for evaluation.The reported issue of introducer defective/damaged was confirmed upon inspection of the samples.Analysis of the sample showed that the reported defect was observed.The sheath are supplied to us by a third-party supplier, and they have been made aware of this issue.Production records were reviewed, and this batch meets our manufacturing specification requirements.Complaints received for this device and reported condition will continue to be tracked and trended.Information will be captured on trend reports and monitored.Our business team regularly reviews the collected data for identification of emerging trends.

Brand Name
BD INTRODUCER INTROSYTE-N
Common Device Name
INTRODUCER, CATHETER
Manufacturer (Section D)
BD INFUSION THERAPY SYSTEMS INC. S.A. DE C.V.
periferico luis donaldo
colosio no. 579
nogales
MX 
Manufacturer (Section G)
BD INFUSION THERAPY SYSTEMS INC. S.A. DE C.V.
periferico luis donaldo
colosio no. 579
nogales
MX  
Manufacturer Contact
helen cox (mdr)
75 north fairway drive
vernon hills, IL 60061
8473935694
MDR Report Key22490742
Report Number9610847-2025-00222
Device Sequence Number8788613
Product Code DYB
UDI-Device Identifier50382903840217
UDI-Public(01)50382903840217(17)271130(10)4355428
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K020834
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 08/15/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number384021
Device Lot Number4355428
Was Device Available for Evaluation? Device Returned to Manufacturer
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/23/2025
Supplement Date Received by Manufacturer08/15/2025
Initial Report FDA Received Date07/13/2025
Supplement Report FDA Received Date08/27/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/02/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown